Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Buspar - is this normal?

Posted by Jackster on January 23, 2003, at 2:49:36

In reply to Re: Buspar - is this normal? Jackster, posted by ZeeZee on January 22, 2003, at 16:42:58

>
> Hi Jackie,
>
> Was this weight gain in spite of your best efforts? My pdoc attempted to convince me that people gain weight because they feel better and eat more, but I didn't believe that. Did you find you gained weight although your eating and exercise habits hadn't changed?
>
> I started out with 1/4th tablet of Paxil for 2 days and increased to a half (5mgs) last night. So far so good, with no increased anxiety. I'm taking .5 of xanax with it at bedtime. Hope this continues while I build up to a therapeutic dose. Curious about the weight gain though.
>
> Regards,
> ZeeZee


Hi ZeeZee

Good to hear everything's going OK so far with you. If you carry on at a pace you're happy with you should be fine.

With regards to the weight - I didn't actually know about it as a side effect when I started taking Paxil. It's hard to say if my eating habits were the same either - because I went overseas a few months later where my lifestyle was completely different. (A lot more going to the pub and drinking beer!). I've heard the 'people eat more when they're not depressed' theory and I don't believe it either. I wasn't really depressed when i started taking Paxil - I took it for panic attacks. If anything - I eat more when I'm anxious and less when I'm relaxed. So technically - I should have lost weight as the Paxil started working and I became less anxious. Then again - I've been pretty skinny all my life - and I think that's because all my anxious energy burnt everything off!

Anyway - I lost the weight with diet and exercise. (It took about 6 months to gain it in the first place - so it wasn't a sudden thing) - and now I know just to be careful with my diet. I've been used to being able to eat anything I wanted all my life without gaining any weight - so if I can go on a diet for the first time ever and lose weight - so can anyone! (I'm a real chocoholic).

Saw the doc yesterday - am slowly reducing my Paxil dose from 60mg to 30mg - and then after about a week I start Nortriptyline (Pamelor) and go up to 30mg of that. I might post here to make sure that combo is alright. My last PDoc kept putting me on drug combos that were contra-indicated so I'm a bit paranoid now. He's also given me some klonopin to tide me over the switching. So we're both changing our Paxil doses at the same time - and will prob go through the same side effects.

Hope it continues to go well with you
Jackie


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Jackster thread:134751
URL: http://www.dr-bob.org/babble/20030119/msgs/137147.html